Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 8, 2007, 12:03 PM EDT for Presque Isle County, Michigan. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 12:03 PM EDT (16:03 UTC)
- Expired
- Jun 8, 2007, 12:20 PM EDT
- In force
- 17 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
County Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 83 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 4.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KAPX 081602 SVRAPX MIC141-081630- /O.NEW.KAPX.SV.W.0022.070608T1603Z-070608T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 1203 PM EDT FRI JUN 8 2007 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PRESQUE ISLE COUNTY IN NORTHERN LOWER MICHIGAN... * UNTIL 1230 PM EDT * AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAWKS...OR ABOUT 8 MILES SOUTHWEST OF ROGERS CITY...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... ROGERS CITY... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4537 8404 4523 8388 4537 8356 4549 8389 $$ JZ
1 follow-up statement
000 WWUS34 KAPX 081620 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1220 PM EDT FRI JUN 8 2007 MIC141-081628- /O.CAN.KAPX.SV.W.0022.000000T0000Z-070608T1630Z/ PRESQUE ISLE MI- 1220 PM EDT FRI JUN 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR PRESQUE ISLE COUNTY IS CANCELLED... AT 1218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED THE AREA. THE WARNING HAS THEREFORE BEEN CANCELLED. AT 1215 PM...THE ROGERS CITY AIRPORT MEASURED A WIND GUST OF 45 MPH. LAT...LON 4537 8404 4523 8388 4537 8356 4549 8389 $$ JZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:52 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 8, 10:52 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1052 AM EDT FRI JUN 8 2007 .UPDATE...CONVECTION FIRING ALONG FINE LINE/COLD FRONT...JUST WEST AND NORTH OF APX PROPER. WILL INCREASE POPS AND ADD THUNDER EARLY TODAY EAST OF THE FRONT. COLD FRONT MOVING INTO THE FORECAST AREA THIS MORNING... CURRENTLY JUST THRU THE SAULT AND MANISTEE. LINGERING LOW LEVEL MOISTURE (SURFACE DEW POINTS STILL LOW-MID 60S) HAS PRODUCED A FAIR AMOUNT OF MVFR STRATOCU ALONG/AHEAD OF THE FRONT. THERE IS A SMALL AREA OF CLEARING IMMEDIATELY BEHIND THE FRONT...THEN MORE STRATOCU AND EVEN A FEW SPRINKLES BACK IN WI/CENTRAL UPPER MI. WILL GO WITH ISOLATED SHOWERS IN THE POST-FRONTAL MOISTURE BAND... AND FINE TUNE THE ARRIVAL AND DEPARTURE OF PRECIP IN THE GRIDDED FORECAST (MAINLY TO SLOW THINGS DOWN A BIT). OTHERWISE...A PARTLY TO MOSTLY CLOUDY DAY IS ON TAP...WITH CLEARING FROM WEST TO EAST VERY LATE. TEMPS WILL FALL THRU THE 60S BEHIND THE COLD FRONT. ZOLTOWSKI && .AVIATION...VFR CONDITIONS PRIMARILY EXPECTED THROUGH THE TAF PERIOD. COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING...BUT WITH LITTLE IN THE WAY OF ADDITIONAL PRECIPITATION. WITH COOL AIR MOVING IN ALOFT...EXPECT CU/STRATOCU WILL DEVELOP THIS AFTERNOON...WITH THE POSSIBILITY FOR BRIEF PERIODS OF MVFR CEILINGS...THOUGH MOSTLY VFR. COULD ALSO SEE A FEW SHOWERS AS UPPER TROUGH AXIS SWINGS THROUGH THE AREA...BUT CONFIDENCE LOW ENOUGH TO PRECLUDE ANY MENTION AT THIS POINT. WINDS WILL REMAIN GUSTY INITIALLY FROM THE SOUTHWEST...THEN SHIFTING WEST BY EARLY AFTERNOON...WITH GUSTS OF 25 KNOTS EXPECTED THROUGH LATE AFTERNOON. CLOUDS WILL BE ON THE WANE QUICKLY BY SUNSET AS HIGH PRESSURE BUILDS INTO THE REGION...WITH WINDS DIMINISHING AS WELL...GENERALLY UNDER 5 KNOTS FOR THE OVERNIGHT. LAWRENCE && .PREV DISCUSSION... /ISSUED 417 AM EDT FRI JUN 8 2007/ DISCUSSION...ACTIVE WEATHER ONGOING ACROSS THE CWA EARLY THIS MORNING IN ADVANCE OF IMPRESSIVE SHORTWAVE PROGRESSING THROUGH THE UPPER MIDWEST. IMPRESSIVE DEEP LAYER WIND FIELDS (0-6KM SHEAR OF 60 KNOTS OR BETTER) COUPLED WITH INFLUX OF MID LEVEL DRYING AIDING IN PRODUCING LONG LIVED BOWING FEATURE OVER THE SOUTHERN CWA. INSTABILITY ALSO IMPRESSIVE WITH MLCAPES STILL RUNNING AROUND 1000 J/KG GIVEN TEMPS STILL IN THE 70S AND DEW POINTS WELL INTO THE 60S. DESPITE THE ROCKY START TO THE DAY...CHANGES ARE IN STORE BY LATE AFTERNOON...CONTINUING THROUGH THE WEEKEND AND INTO NEXT WEEK AS HIGH PRESSURE TAKES UP RESIDENCE ACROSS THE REGION. THUS...THE BIGGEST FORECAST CONCERN FOR THE NEXT FIVE DAYS IS TEMPERATURES. EXISTING LINE OF SHOWERS AND STORMS WILL EXIT STAGE RIGHT EARLY THIS MORNING AS UPPER WAVE PUSHES INTO THE WESTERN LAKES AND ASSOCIATED COLD FRONT CROSSES THE REGION BETWEEN 12Z AND 16Z. RESIDUAL FORCING PER 700-500 MB QG CONVERGENCE ASSOCIATED WITH THE APPROACH OF THE WAVE AND RESIDUAL MOISTURE MANDATES A CONTINUED MENTION OF SCATTERED SHOWERS HEADING INTO THE AFTERNOON. HOWEVER...THINGS LOOK TO DRY OUT QUICKLY FROM WEST TO EAST BY LATE AFTERNOON AS MUCH DRIER AIR AND SUBSIDENCE OVERSPREAD THE AREA WITH PASSAGE OF THE UPPER WAVE. A TOUGH CALL AS TO WHETHER ADDITIONAL CONVECTION MAY FIRE OVER THE FAR SOUTHEAST CWA WHERE FRONT WILL BE LAST TO PASS...AND SOME POTENTIAL FOR QUICK HEATING (GIVEN TEMPS ALREADY SO WARM) TO ALLOW FURTHER DESTABILIZATION. BUT GIVEN EXPECTED CONVECTION EARLY THIS MORNING...THINK THINGS MAY BE SUFFICIENTLY WORKED OVER...AND FRONTAL PASSAGE TOO EARLY...TO ALLOW FOR ADDITIONAL CONVECTION IN THE APX CWA. SHOULD SEE CLOUDS LINGER FOR A WHILE GIVEN UPSTREAM LOW DECK ALONG AND JUST BEHIND THE ACTUAL FRONTAL PASSAGE...AS WELL AS ADDITIONAL EXPECTED CU/STRATOCU DEVELOPMENT AS COLD POOL OVERTAKES NORTHERN MICHIGAN BY AFTERNOON. THIS WILL MAKE FOR A TRICKY HIGH TEMP FORECAST...AS HIGHS LIKELY TO COME THIS MORNING FOR MOST SPOTS...WITH TEMPS FALLING BY LATE MORNING INTO THE AFTERNOON WITH ONSET OF STRONG PUSH OF COLD ADVECTION. H85 TEMPS PROGGED TO CRASH FROM 15-17C DOWN TO ONLY 4-5C PER UPSTREAM RAOBS INDICATIVE OF TEMPS LIKELY DROPPING INTO THE 50S...WITH WINDS CONTINUING TO REMAIN GUSTY THROUGH THE DAY AS GRADIENT REMAINS TIGHT. SMOOTH SAILING THEN EXPECTED STARTING TONIGHT...AND CONTINUING THROUGH THE WEEKEND. LOW LEVEL RIDGING WILL TAKE HOLD IN THE WAKE OF DEPARTING SHORT TERM LOW PRESSURE...AS FLOW ALOFT BECOMES MORE ZONAL. LIGHT SYNOPTIC FLOW ENVIRONMENT WITH H95-H9 WINDS ONLY ABOUT 10 TO 15 KNOTS WILL BE SUPPORTIVE OF DAILY LAKE BREEZES...KEEPING TEMPS COOLER ALONG THE LAKESHORE. OTHERWISE...SLOW RECOVERY OF AIRMASS AS RIDGE AXIS DRIFTS EAST OF THE AREA COUPLED WITH PLENTIFUL INSOLATION GIVEN LACK OF BOUNDARY LAYER MOISTURE TO DRIVE AFTERNOON CU AND DEEP LAYER SUBSIDENCE WILL EASILY SUPPORT HIGHS NEAR NORMAL...GENERALLY IN THE LOWER TO MIDDLE 70S. SIMILAR WEATHER PATTERN WILL PERSIST INTO EARLY NEXT WEEK...WITH BUILDING HEIGHTS AS MID LEVEL RIDGE AMPLIFIES ACROSS THE REGION. ONLY CHANGE WILL BE A RETURN TO SLIGHT MORE MILD/HUMID CONDITIONS AS LOW LEVEL FLOW TURNS MORE SOUTHWESTERLY IN RESPONSE TO EASTWARD DISPLACEMENT OF LOW LEVEL RIDGE AXIS AS NEXT SYSTEM UPSTREAM DIGS INTO THE CENTRAL ROCKIES. DAILY LAKE BREEZES WILL ONCE AGAIN BE THE RULE WITH CONTINUED LIGHT SYNOPTIC FLOW AND GOOD HEATING. ADDED BOUNDARY LAYER MOISTURE COUPLED WITH LOCAL CONVERGENCE LOOKS LIKE IT MAY PROVE SUFFICIENT TO POP A FEW SHOWERS MONDAY AFTERNOON WITH SBCAPES PROGGED AROUND 400 J/KG...WITH SIMILAR CONDITIONS POSSIBLE ON TUESDAY...THOUGH INCREASED MID LEVEL SUBSIDENCE INVERSION/CAPPING APPEARS ENOUGH TO PRECLUDE ANY MENTION AT THIS TIME. MARINE ISSUES...WILL CONTINUE SMALL CRAFTS FOR ALL AREAS THROUGH 18Z TODAY GIVEN INITIALLY STRONG GRADIENT SLOW TO RELAX UNTIL LATE AFTERNOON AS LOW PRESSURE DEPARTS INTO EASTERN CANADA. STRONGEST WINDS EARLY THIS MORNING WILL REMAIN ALONG THE LAKE MICHIGAN SHORELINE OF NORTHERN LOWER WHERE COASTAL CONVERGENCE EFFECTS WILL COME INTO PLAY. BY AFTERNOON...AS FLOW BECOMES MORE WESTERLY...EXPECT THE STRONGEST WINDS TO OCCUR ACROSS THE STRAITS WHERE CHANNELING WILL AID IN BOOSTING SPEEDS. LAWRENCE && .APX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 8, 11:11 AM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1111 AM EDT FRI JUN 8 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-091000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 1111 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR IN NORTH CENTRAL AND NORTHEAST LOWER MICHIGAN THROUGH EARLY AFTERNOON. A FEW STORMS MAY APPROACH SEVERE LEVELS...PRODUCING WIND GUSTS TO 55 MPH AND SMALL HAIL. THERE IS AN INCREASED RISK OF RIP CURRENTS TODAY ACROSS THE LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JZ
In the hours before
Local storm report, Jun 8, 9:11 AM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
911 AM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG 1 N HIGGINS LAKE 44.47N 84.74W
06/08/2007 ROSCOMMON MI NWS STORM SURVEY
SEVERAL LARGE TREES DOWN ALONG US-27. TIME OF EVENT
ESTIMATED.
0230 AM TSTM WND DMG RED OAK 44.70N 84.28W
06/08/2007 OSCODA MI COUNTY OFFICIAL
LARGE TREE DOWN ON POWER LINE. SEVERAL LOCATIONS WITHOUT
POWER INCLUDING LUZERNE, MIO AND RED OAK. TIME OF EVENT
ESTIMATED AT 230 AM.
&&
SWRLocal storm report, Jun 8, 9:53 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
953 AM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG WELLSTON 44.22N 85.95W
06/08/2007 MANISTEE MI TRAINED SPOTTER
14 INCH DIAMETER TREE BLOWN OVER. WIND ANEMOMETER LOST
WIND CUPS AT 62 MPH.
&&
SWRLocal storm report, Jun 8, 11:23 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1123 AM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM HAIL GAYLORD 45.03N 84.67W
06/08/2007 M0.25 INCH OTSEGO MI NWS EMPLOYEE
&&
JZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:28 AM EDT | Special Marine Warning | APX | 35 min | |
| Jun 8, 12:31 AM EDT | Severe Thunderstorm Warning | APX | Manistee | 59 min |
| Jun 8, 12:56 AM EDT | Severe Thunderstorm Warning | APX | Wexford | 63 min |
| Jun 8, 1:02 AM EDT | Severe Thunderstorm Warning | APX | Grand Traverse | 58 min |
| Jun 8, 1:18 AM EDT | Severe Thunderstorm Warning | APX | Kalkaska, Missaukee | 57 min |
| Jun 8, 1:48 AM EDT | Severe Thunderstorm Warning | APX | Crawford, Roscommon | 58 min |
| Jun 8, 2:12 AM EDT | Severe Thunderstorm Warning | APX | Oscoda | 63 min |
| Jun 8, 2:47 AM EDT | Severe Thunderstorm Warning | APX | Presque Isle | 38 min |
| Jun 8, 2:49 AM EDT | Special Marine Warning | APX | 56 min | |
| Jun 8, 11:52 AM EDT | Special Marine Warning | APX | 53 min | |
| Jun 8, 12:37 PM EDT | Special Marine Warning | APX | 53 min | |
| Jun 8, 1:02 PM EDT | Severe Thunderstorm Warning | APX | Alpena | 43 min |
| Jun 8, 1:22 PM EDT | Special Marine Warning | APX | 53 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.